Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Tallahassee, FL

December 21, 2013

NWS Tallahassee, FL issued this small craft advisory at Dec 21, 2013, 3:26 AM EST. It took effect at Dec 21, 2013, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2013, 3:26 AM EST (08:26 UTC)
In effect from
Dec 21, 2013, 10:00 AM EST
Expired
Dec 21, 2013, 6:32 PM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WHUS72 KTAE 210826
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 AM EST SAT DEC 21 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10
AM EST SUNDAY WEST OF APALACHICOLA...

GMZ750-770-211530-
/O.NEW.KTAE.SC.Y.0049.131221T1500Z-131222T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
326 AM EST SAT DEC 21 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SUNDAY. 

* WINDS: SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS THIS
  AFTERNOON AND EVENING.

* SEAS: PEAKING AT 6 TO 7 FEET OFFSHORE TONIGHT INTO SUNDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

18-WOOL
1 follow-up statement
309 
WHUS72 KTAE 212332
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EST SAT DEC 21 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ750-770-220045-
/O.CAN.KTAE.SC.Y.0049.000000T0000Z-131222T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
632 PM EST SAT DEC 21 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 2:39 AM EST, 47 minutes earlier.

Area forecast discussion, Dec 21, 2:39 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 AM EST Sat Dec 21 2013

.Near Term [Through Today]...
Another day with temperatures well above normal as southerly winds
increase ahead of a developing low pressure system that will move
into the Lower Mississippi Valley by days end. A few locations may
see records tied or broken as the temp approaches or tops the 80
degree mark. The record for Tallahassee today is 80 degrees. The
only factor that may inhibit record breaking temperatures will be
the extensive cloud cover that will overspread the region ahead of
the cold front. A few showers or thunderstorms may reach our far SE
AL and northwest GA zones zones late this afternoon and placed a
slight PoP for those areas.

.Short Term [Tonight Through Monday]...
The vigorous short wave moving into West TX this morning will lift
northeastward to the Great Lakes by Sunday. The long wave trough
will then advance eastward to the Mississippi Valley by Monday
evening. A wave of surface low pressure will develop over the Rio
Grande Valley and lift northeast along a cold front. As the wave
gains latitude, it will pull the front eastward to AL by Sunday
morning. The front will then slow down as the upper level flow
becomes parallel to the boundary. The front will finally reach our
northwestern zones in Southeast AL by Sunday evening and then exit
east of the forecast area by sunset Monday.

Unseasonably warm and humid air ahead of the front has already
become established across much of the Southeast and will only
increase tonight and Sunday. Lows will only drop to the upper 60s
across our western zones with lower 60s to the east. In some cases,
these numbers will actually be higher than normal daytime highs for
this time of year. Dew points in the mid to upper 60s will advect
over the relatively cool shelf waters of the Gulf of Mexico with an
advection fog the possible result. Daytime highs on Sunday will once
again be well above normal ranging from the upper 70s west to the
lower 80s east. Record highs will be challenged. The record at TLH
for 12/22 is 81 set in 1984.

The biggest weather concern this period is the threat for severe
weather. SBCAPE values of 500-1000 J/kg (even a bit higher in FL)
will be provide sufficient buoyancy for severe storms to develop in
a highly sheared environment. Deep layer (0-6km) shear values of
45-55 kt will exist in the warm sector with low level shear values
of 25-35 kt early Sunday morning dropping through the day as the
850-mb jet lifts rapidly northeastward. At this time, we expect a
squall line of thunderstorms will isolated super cells out ahead of
it to easily make it the the North Central Gulf Coast states. The
system will then begin to weaken as it enters our forecast area. SPC
has not extended the slight risk area eastward in the new Day 2
Outlook to account for the weakening forcing for ascent and low
level convergence. The best chance for severe weather in our
forecast area will be Sunday morning from just before sunrise to
around midday across our western zones. The primary threat will then
transition to heavy rain.

.Long Term [Monday Night Through Saturday]...
Any lingering showers will exit east Monday night. Cooler air
moves in behind the front on Tuesday with a return to near climo
temps from Wednesday through the end of the period. The Christmas
forecast will be pleasant with highs in the mid 60s and lows in
the 40s. A chance for rain (20-30%) returns to the forecast by
Thursday and Friday as moisture moves back in from the southeast.

&&

.Aviation...
[Through 06Z Sunday] Numerical and Hi-Res guidance continue to be
very pessimistic with low vsbys through daybreak despite the
extensive mid and upper level cloudiness. Will monitor closely but
for now will keep most locations in the MVFR range for vsby with
some IFR cigs. All sites should become VFR by late morning with
breezy winds from the south to southeast. A few showers or TSTMS
may reach the DHN and ABY terminal by late afternoon. Otherwise,
the remaining TAF sites will be dry. Lowering cigs and vsbys are
expected after 00z Sunday.

&&

.Marine...
Winds have nudged upward into the cautionary range early this
morning and this trend will continue today. We have hoisted a small
craft advisory from Apalachicola west beginning later this morning
and lasting about 24 hours. Winds and seas will not get quite high
enough to justify an advisory further east. Seas and southeast winds
should peak this evening before diminishing somewhat tonight and
Sunday as the gradient weakens ahead of an approaching cold front.
The front will cross the waters from late Sunday night through
Monday afternoon. Offshore winds will increase to near advisory
levels behind the front on Monday then most certainly exceed
criteria Monday night across the entire forecast area. Winds will
then gradually veer and diminish from Tuesday into Wednesday.

&&

.Fire Weather...
Despite the unseasonably warm temperatures the next few days,
minimum relative humidities will be well above critical levels as
abundant low level moisture is pulled northward from the Gulf. Rain
chances will also be increasing this weekend as a strong cold front
pushes into the region. There are no fire weather concerns at least
through Monday.

&&

.Hydrology...
Localized flooding will be possible in areas that see training of
echoes on Sunday. Widespread storm-total rainfall amounts of 2-3
inches are expected across Southeast AL and Walton County FL
tapering to around an inch in Tallahassee and less than 3/4 of an
inch south and east of Perry. Rises are expected on area rivers, but
since current flows are so low, no river flooding is expected.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   79  66  81  66  69 /  10  20  40  70  80
Panama City   77  69  76  62  66 /  10  30  60  80  80
Dothan        78  68  79  57  62 /  20  40  70  90  70
Albany        80  65  82  61  65 /  20  20  60  80  80
Valdosta      82  64  83  66  70 /  10  20  40  60  70
Cross City    82  61  83  63  73 /   0  10  20  50  70
Apalachicola  74  68  76  65  70 /  10  20  40  70  80

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 AM this morning to 10 AM EST Sunday
     for Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

Near Term/Aviation/Fire Weather...Barry
Long Term...Wool/Walsh
Rest of Discussion...Wool

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.